Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 39, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 1, 2022, 10:46 AM EDT for Wells County, Indiana. It took effect at May 1, 2022, 7:20 PM EDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2022, 10:46 AM EDT (14:46 UTC)
- In effect from
- May 1, 2022, 7:20 PM EDT
- Expired
- May 1, 2022, 9:57 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wells County, IN
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Bluffton (BLFI3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03323000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
031
WGUS43 KIWX 011446
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1046 AM EDT Sun May 1 2022
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers in Indiana...
Wabash River near Bluffton IN affecting Wells County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too
deep to allow safe passage. Never allow children to play in or near
flood waters. Stay tuned to NOAA Weather Radio or local media for
further statements and updated forecasts.
Detailed river forecasts and additional information can be found at
www.weather.gov/iwx under Rivers and Lakes.
This statement will be updated within the next 12 to 24 hours.
&&
INC179-020900-
/O.NEW.KIWX.FL.W.0039.220501T2320Z-220504T0501Z/
/BLFI3.1.ER.220501T2320Z.220502T1200Z.220503T0500Z.NO/
1046 AM EDT Sun May 1 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY WEDNESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Wabash River near Bluffton IN.
* WHEN...From this evening to early Wednesday morning.
* IMPACTS...At 11.0 feet, River Road at Bluffton begins to flood.
Flood waters isolate the amphitheater at Kehoe Park in Bluffton.
* ADDITIONAL DETAILS...
- At 9:45 AM EDT Sunday the stage was 8.8 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 10.9 feet tomorrow morning. It
will then fall below flood stage early Tuesday morning.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4080 8533 4083 8533 4078 8512 4072 8508
4069 8511
$$
Steinwedel1 follow-up statement
777
WGUS83 KIWX 020157
FLSIWX
Flood Statement
National Weather Service Northern Indiana
957 PM EDT Sun May 1 2022
...The Flood Warning is cancelled for the following rivers in
Indiana...
Wabash River near Bluffton IN affecting Wells County.
INC179-020300-
/O.CAN.KIWX.FL.W.0039.000000T0000Z-220502T0157Z/
/BLFI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
957 PM EDT Sun May 1 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Wabash River near Bluffton IN.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Sunday the stage was 9.4 feet.
- Forecast...The river is expected to fall to 4.1 feet Friday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4080 8533 4083 8533 4078 8512 4072 8508
4069 8511
$$
IWXWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 1, 6:41 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 1, 6:41 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 641 AM EDT Sun May 1 2022 .SYNOPSIS... Issued at 312 AM EDT Sun May 1 2022 Mostly cloudy skies with a low chance for a few showers north of U.S. 6 today. Otherwise quiet weather is expected until a frontal system brings rain back into the region late Monday night into Tuesday. && .SHORT TERM...(Today and Tonight) Issued at 312 AM EDT Sun May 1 2022 Waning convection across CWA amid stabilizing boundary layer. Storms continue to transition outflow dominant into much lower downstream surface dewpoints. 10-12 g/kg mixing ratios in lowest 100 mb contributing to heavy rainfall rates far eastern CWA next few hours. Cellular mode however keeping residence time transitory and overall amounts sufficiently in check to limit hydrological concerns to anything more than brief minor ponding for the remaining early morning hours. Showers/isolated storms sweep east of CWA amid continued decay into Ohio by/near daybreak. Surface frontal boundary into western CWA to continue northeast rotation into Michigan/Ohio by late morning. Wrap around moisture as stacked low over southern Minnesota moves east-northeast through the Upper Great Lakes today favors cloud coverage across western CWA today. DPVA in southern periphery of mid level circulation and steep 1000-850 mb lapse rates may be sufficient to garner a few widely scattered showers midday/afternoon, primarily across northeast CWA. Cloud coverage, along with low level cold air advection, will afford sharp west to east thermal gradient across CWA. Clouds may linger across Michigan/far northern CWA tonight coincident to remaining moist/cyclonic flow. Clearing trend south though, as heights build surface/aloft. Dry and seasonably cool with mid level ridging in advance of next northern stream vortex pushing eastward out of Colorado and into Plains. && .LONG TERM...(Monday through Saturday) Issued at 312 AM EDT Sun May 1 2022 Plains system to lift northeast into western Upper Great Lakes Tuesday. GOMEX moisture feed in advance of attendant surface low as it tracks out of Oklahoma Panhandle and through CWA Tuesday afternoon. Another soaking rainfall late Monday night through Tuesday in widespread showers/isolated non-severe storms could pose a low end flood risk, especially given residence time of PWAT near 1.5 inches. Dry period midweek, duration of which remains in question. EC/Canadian continue to slow/rex system towards end of workweek over the Plains. Have slowed PoPs northeast advance through CWA on Thursday over blend, owing to initial dry low levels and delay of more substantive low level moisture flux convergence through latter part of the day. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 636 AM EDT Sun May 1 2022 The occluding low that was associated with clouds and some storms was continuing to drift northeast across the Upper Midwest early this morning. A lot of upstream clouds will continue to spread over northern Indiana today. For this TAF package, well a little lower at SBN bringing ceilings down into the MVFR category. Conditions could improve some late tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 1, 3:19 AM EDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 319 AM EDT Sun May 1 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 319 AM EDT Sun May 1 2022 /219 AM CDT Sun May 1 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-021030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 319 AM EDT Sun May 1 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Conditions may be hazardous to small craft Tuesday night into Wednesday.
In the hours before
Local storm report, May 1, 9:57 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 AM EDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD PENNVILLE 40.50N 85.15W
05/01/2022 JAY IN PUBLIC
SEVERAL REPORTS OF FLOODED ROADS NEAR THE
BLACKFORD JAY COUNTY LINE FROM OVERNIGHT
HEAVY RAIN.
&&
MCSLocal storm report, May 1, 10:05 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLOOD PETROLEUM 40.61N 85.15W
05/01/2022 WELLS IN TRAINED SPOTTER
BILLS CREEK OUT OF BANKS AND WATER
ENCROACHING ON PROPERTY AND NEAR INDIANA
STATE ROUTE 1.
&&
MSLLocal storm report, May 1, 10:17 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HARTFORD CITY 40.46N 85.37W
05/01/2022 M2.78 INCH BLACKFORD IN COCORAHS
COCORAHS STATION IN-BL-9 HARTFORD CITY 0.2
NNW (WB9HLA).
0700 AM HEAVY RAIN 1 N HARTFORD CITY 40.46N 85.37W
05/01/2022 M2.40 INCH BLACKFORD IN COCORAHS
COCORAHS STATION IN-BL-11 (KA9VIS) HARTFORD
CITY 0.7 N.
0845 AM HEAVY RAIN 1 N LINN GROVE 40.66N 85.03W
05/01/2022 M1.94 INCH ADAMS IN MESONET
MESONET STATION LYNI3 0.8 N LINN GROVE.
0700 AM HEAVY RAIN 3 NNW SHAMROCK LAKES 40.45N 85.45W
05/01/2022 M1.85 INCH GRANT IN COCORAHS
COCORAHS STATION IN-GR-24 (KC9QCJ) SHAMROCK
LAKES 3.0 NNW.
0655 AM HEAVY RAIN 2 NW MARION 40.57N 85.69W
05/01/2022 M1.79 INCH GRANT IN COCORAHS
COCORAHS STATION IN-GR-2 MARION 1.8 NW.
0700 AM HEAVY RAIN 3 SSE DUNFEE 41.05N 85.31W
05/01/2022 M1.73 INCH ALLEN IN COCORAHS
COCORAHS STATION IN-AL-93 FORT WAYNE 9.3 W.
0700 AM HEAVY RAIN 2 NNE MARION 40.58N 85.66W
05/01/2022 M1.72 INCH GRANT IN CO-OP OBSERVER
CO-OP OBSERVER STATION MZZI3 2.2 N MARION.
0700 AM HEAVY RAIN 1 ENE UPLAND 40.47N 85.50W
05/01/2022 M1.67 INCH GRANT IN COCORAHS
COCORAHS STATION IN-GR-29 (KD9CQQ)UPLAND 0.7
ENE.
0730 AM HEAVY RAIN 1 WSW ROLLING HILLS 41.02N 85.29W
05/01/2022 M1.67 INCH ALLEN IN COCORAHS
COCORAHS STATION IN-AL-104 ELLISVILLE 0.3 W.
0800 AM HEAVY RAIN 2 SSE BUTLER 41.41N 84.85W
05/01/2022 M1.59 INCH DE KALB IN CO-OP OBSERVER
CO-OP OBSERVER STATION BUTI3 1.7 SE BUTLER.
0918 AM HEAVY RAIN 4 SSW HUNTINGTON 40.83N 85.53W
05/01/2022 M1.59 INCH HUNTINGTON IN MESONET
MESONET STATION CW9663 HUNTINGTON.
0700 AM HEAVY RAIN HUNTINGTON 40.88N 85.51W
05/01/2022 M1.56 INCH HUNTINGTON IN COCORAHS
COCORAHS STATION IN-HT-1 HUNTINGTON 0.3 W.
0700 AM HEAVY RAIN 1 SE BLUFFTON 40.73N 85.16W
05/01/2022 M1.50 INCH WELLS IN COCORAHS
COCORAHS STATION IN-WL-11 BLUFFTON 0.9 SE.
0917 AM HEAVY RAIN 3 N MARION 40.59N 85.67W
05/01/2022 M1.47 INCH GRANT IN MESONET
MESONET STATION CW6402 REXFORD.
0700 AM HEAVY RAIN 4 NE FORT WAYNE 41.12N 85.09W
05/01/2022 M1.43 INCH ALLEN IN COCORAHS
COCORAHS STATION IN-AL-1 FORT WAYNE 4.1 NE.
0700 AM HEAVY RAIN 2 SW MAPLES 40.99N 85.00W
05/01/2022 M1.41 INCH ALLEN IN COCORAHS
COCORAHS STATION IN-AL-7 FORT WAYNE 9.1 SE.
0700 AM HEAVY RAIN LA FONTAINE 40.67N 85.72W
05/01/2022 M1.40 INCH WABASH IN COCORAHS
COCORAHS STATION IN-WB-24 LA FONTAINE 0.3
SE.
0845 AM HEAVY RAIN 2 NW WARREN 40.71N 85.45W
05/01/2022 M1.38 INCH HUNTINGTON IN MESONET
MESONET STATION WRNI3 2.4 NW WARREN.
0700 AM HEAVY RAIN 3 NE FORT WAYNE 41.10N 85.11W
05/01/2022 M1.37 INCH ALLEN IN COCORAHS
COCORAHS STATION IN-AL-51 FORT WAYNE 2.6 NE.
0916 AM HEAVY RAIN 1 W NILES 41.83N 86.27W
05/01/2022 M1.36 INCH BERRIEN MI MESONET
MESONET STATION FW7059 NILES.
0920 AM HEAVY RAIN 3 W WETSEL 40.94N 84.50W
05/01/2022 M1.36 INCH VAN WERT OH MESONET
MESONET STATION 6364D 3 W WETSEL.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:04 PM EDT | Special Weather Statement | IWX | Cass | 26 min |
| Apr 30, 10:24 PM EDT | Special Marine Warning | IWX | 66 min | |
| Apr 30, 10:53 PM EDT | Special Weather Statement | IWX | Grant | 52 min |
| Apr 30, 11:28 PM EDT | Special Weather Statement | IWX | Blackford, Huntington, Wells | 47 min |
| May 1, 12:11 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 49 min |
| May 1, 12:48 AM EDT | Special Weather Statement | IWX | Jay | 57 min |
| May 1, 9:21 AM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Jay, Wabash and 1 more | 7 hr |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.